Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 29, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 9, 2008, 9:53 PM CDT for Lucas County, Iowa. It took effect at Apr 10, 2008, 4:13 PM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 9:53 PM CDT (02:53 UTC)
- In effect from
- Apr 10, 2008, 4:13 PM CDT
- Expired
- Apr 12, 2008, 9:26 AM CDT
- In force
- 41 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4). The gauge peaked at 17.15 ft at Apr 11, 2008, 10:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 100254 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 953 PM CDT WED APR 09 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER... .MODERATE TO LOCALLY HEAVY RAIN IS ANTICIPATED ACROSS SOUTHERN IOWA FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. WITH THE COMBINATION OF THE RECENT RAINFALL FROM EARLY IN THE WEEK...THE GROUND REMAINS VERY SATURATED AND ANY RUNOFF IS LIKELY TO LEAD TO FURTHER FLOODING OF THE CHARITON RIVER... PAST MIDNIGHT TONIGHT THROUGH IAC117-110253- /O.NEW.KDMX.FL.W.0029.080410T2221Z-080412T1600Z/ /CHTI4.1.ER.080410T2221Z.080411T0600Z.080411T1600Z.NO/ 953 PM CDT WED APR 09 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:45 PM WEDNESDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.4 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AROUND MIDDAY FRIDAY. $$
11 follow-up statements
000 WGUS83 KDMX 100944 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 444 AM CDT THU APR 10 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... .MODERATE TO LOCALLY HEAVY RAIN IS ANTICIPATED ACROSS SOUTHERN IOWA TODAY INTO THIS EVENING. WITH THE COMBINATION OF THE RECENT RAINFALL FROM EARLY IN THE WEEK...THE GROUND REMAINS VERY SATURATED AND ANY RUNOFF IS LIKELY TO LEAD TO FURTHER FLOODING OF THE CHARITON RIVER. IAC117-110944- /O.CON.KDMX.FL.W.0029.080410T2221Z-080412T1600Z/ /CHTI4.1.ER.080410T2221Z.080411T0600Z.080411T1600Z.NO/ 444 AM CDT THU APR 10 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 AM THURSDAY THE STAGE WAS 12.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE THURSDAY AFTERNOON DUE TO RUNOFF FROM RAINFALL EXPECTED ACROSS THE AREA TODAY INTO THIS EVENING. THE RIVER WILL CONTINUE TO RISE TO NEAR 15.4 FEET BY AFTER MIDNIGHT FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. $$ ALBRECHT
000 WGUS83 KDMX 101518 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1017 AM CDT THU APR 10 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-111517- /O.EXT.KDMX.FL.W.0029.080410T2300Z-080412T2136Z/ /CHTI4.1.ER.080410T2300Z.080411T0600Z.080411T2136Z.NO/ 1017 AM CDT THU APR 10 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 AM THURSDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO NEAR 15.7 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. $$
000 WGUS83 KDMX 102113 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT THU APR 10 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-112113- /O.EXT.KDMX.FL.W.0029.080410T2113Z-080412T2313Z/ /CHTI4.1.ER.080410T1922Z.080411T0600Z.080411T2313Z.NO/ 413 PM CDT THU APR 10 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 PM THURSDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.9 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. $$
000 WGUS83 KDMX 110206 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 906 PM CDT THU APR 10 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-120206- /O.EXT.KDMX.FL.W.0029.000000T0000Z-080413T0700Z/ /CHTI4.1.ER.080410T1922Z.080411T0600Z.080412T0700Z.NO/ 906 PM CDT THU APR 10 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:30 PM THURSDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.8 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$
000 WGUS43 KDMX 110811 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 310 AM CDT FRI APR 11 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER... IAC117-120810- /O.CON.KDMX.FL.W.0029.000000T0000Z-080413T0700Z/ /CHTI4.1.ER.080410T1922Z.080411T0700Z.080412T0700Z.NO/ 310 AM CDT FRI APR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 AM FRIDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE TO 17.2 FEET BY EARLY THIS MORNING THEN FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT SATURDAY. $$
000 WGUS83 KDMX 111458 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 958 AM CDT FRI APR 11 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... SOUTH SKUNK RIVER... IAC123-125-121458- /O.EXT.KDMX.FL.W.0030.000000T0000Z-080412T1948Z/ /BSSI4.1.ER.080411T0716Z.080411T1200Z.080411T1948Z.NO/ 958 AM CDT FRI APR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. $$ IAC123-121458- /O.EXT.KDMX.FL.W.0031.080411T1624Z-080414T1930Z/ /OOAI4.1.ER.080411T1624Z.080412T0600Z.080413T1930Z.NO/ 958 AM CDT FRI APR 11 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:30 AM FRIDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 17.6 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. $$ IAC117-121458- /O.EXT.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/ /CHTI4.1.ER.080410T1922Z.080411T1400Z.080412T1224Z.NO/ 958 AM CDT FRI APR 11 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$
000 WGUS83 KDMX 112147 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 447 PM CDT FRI APR 11 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... SOUTH SKUNK RIVER... IAC123-122147- /O.CON.KDMX.FL.W.0031.000000T0000Z-080414T1930Z/ /OOAI4.1.ER.080411T1630Z.080412T0600Z.080413T1930Z.NO/ 447 PM CDT FRI APR 11 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:30 PM FRIDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. $$ IAC117-122146- /O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/ /CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/ 447 PM CDT FRI APR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:01 PM FRIDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$ IAC123-125-112217- /O.CAN.KDMX.FL.W.0030.000000T0000Z-080412T1948Z/ /BSSI4.1.ER.080411T0716Z.080411T1200Z.080411T1624Z.NO/ 447 PM CDT FRI APR 11 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CEDAR CREEK AT BUSSEY. * AT 4:00 PM FRIDAY THE STAGE WAS 17.1 FEET. * FELL BELOW FLOOD STAGE AT 11:24 AM FRIDAY. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.5 FEET BY SATURDAY MORNING. $$
000 WGUS83 KDMX 112151 CCA FLSDMX FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 447 PM CDT FRI APR 11 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AND SOUTH SKUNK RIVER... IAC123-122147- /O.CON.KDMX.FL.W.0031.000000T0000Z-080414T1930Z/ /OOAI4.1.ER.080411T1630Z.080412T0600Z.080413T1930Z.NO/ 447 PM CDT FRI APR 11 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:30 PM FRIDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. $$ IAC117-122146- /O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/ /CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/ 447 PM CDT FRI APR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:01 PM FRIDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$ IAC123-125-112217- /O.CAN.KDMX.FL.W.0030.000000T0000Z-080412T1948Z/ /BSSI4.1.ER.080411T0716Z.080411T1200Z.080411T1624Z.NO/ 447 PM CDT FRI APR 11 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CEDAR CREEK AT BUSSEY. * AT 4:00 PM FRIDAY THE STAGE WAS 17.1 FEET. * FELL BELOW FLOOD STAGE AT 11:24 AM FRIDAY. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.5 FEET BY SATURDAY MORNING. $$ 71
000 WGUS83 KDMX 120233 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 933 PM CDT FRI APR 11 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-130233- /O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/ /CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/ 933 PM CDT FRI APR 11 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:45 PM FRIDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 16 FEET...ABOUT 5,000 ACRES ARE FLOODED. $$
000 WGUS43 KDMX 120916 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 416 AM CDT SAT APR 12 2008 ...FLOOD WARNINGS CONTINUE FOR THE CHARITON RIVER...THE EAST FORK OF THE DES MOINES RIVER...AND THE SOUTH SKUNK RIVER... IAC091-109-130916- /O.CON.KDMX.FL.W.0032.080413T0300Z-080417T1200Z/ /AGNI4.1.ER.080413T0300Z.080414T0000Z.080416T1200Z.NO/ 416 AM CDT SAT APR 12 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 14.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. $$ IAC123-130916- /O.CON.KDMX.FL.W.0031.000000T0000Z-080414T0000Z/ /OOAI4.1.ER.080411T1630Z.080411T1900Z.080413T0000Z.NO/ 416 AM CDT SAT APR 12 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM SATURDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SATURDAY AFTERNOON. $$ IAC117-130915- /O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/ /CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/ 416 AM CDT SAT APR 12 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 AM SATURDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$
000 WGUS83 KDMX 121426 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 926 AM CDT SAT APR 12 2008 ...THE FLOOD WARNING FOR THE CHARITON RIVER...SOUTH SKUNK RIVER HAS BEEN CANCELLED... IAC123-121456- /O.CAN.KDMX.FL.W.0031.000000T0000Z-080414T0000Z/ /OOAI4.1.ER.080411T1630Z.080411T1900Z.000000T0000Z.NO/ 926 AM CDT SAT APR 12 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * AT 8 AM SATURDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 17.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$ IAC117-121456- /O.CAN.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/ /CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1300Z.NO/ 926 AM CDT SAT APR 12 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CHARITON RIVER AT CHARITON. * AT 8 AM SATURDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 8 AM SATURDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 6:45 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 9, 6:45 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT WED APR 9 2008 .DISCUSSION... LARGE MCS THAT DVLPD OVER NWRN TX INTO OK WILL MOV NWD INTO IA TNGT. EXPECT IT TO REACH THE SW TOWARD MIDN AND PUSH NWD ACRS THE STATE OVER NIGHT. MAIN STORM SYS WILL CONTINUE TO DVLP PRODUCING A BROAD SWATH OF STRONG MSTR TRANSPORT. INIT PROBLEM WILL BE WITH THE HEAVY PRECIP AND WILL KEEP THE FFA GOING IN PRONE AREAS FOR THAT REASON. 18Z NAM12 IS VERY IMPRESIVE WITH 4-4.5 INCH MAX ALONG SWATH OF MCS. FEEL THAT IS OVR DONE...BUT TRACK IS IN LINE WITH REALITY. SEVERE THREAT WILL COME TOWARD 00Z/11 OVER THE SERN ZONES WITH THREAT ENDING BY 06Z/11. COLDER AIR WILL CNNG PCPN OVR TO SNOW OVR THE NW THU NGT AND SPREADING OVR THE STATE FRI. IT WILL BE CLOSE...BUT WUD NOT BE SURPRISED TO SEE A FEW COUNTIES OVR THE NW NEED TO BE PUT IN WSA OR WSW STTN. PRETTY CONFIDENT WILL NEED TO BO WITH A WINTER WX ADVY BY FRI AFTN OR FRI NGT FOR MOD SNOW ACCUMS. AFT THIS STORM MOVES THRU...WILL SEE A SEVERAL DAY QUITE PERIOD. TEMPS WELL BLO NORMAL THIS WKND...BUT MODERATION EXPECTED TO GO INTO NEXT WEEK WITH HIGHS IN THE UPPER 50S TO AROUND 70 BY NEXT WED. NEXT SYS TO IMPACT THE STATE WILL NOT ARRIVE UNTIL JUST BEYOND THIS FCST PD. && .AVIATION...10/00Z THINGS PROGRESSING ABOUT AS EXPECTED WITH THE SURFACE LOW OF THE NEXT SYSTEM LIFTING OUT OF THE SOUTHERN PLAINS AND THE WARM FRONT MAKING IT INTO SOUTHERN MISSOURI BY DAY BREAK. CURRENTLY A RAIN SHIELD OVER CENTRAL KS/MO SHOULD MAKE IT INTO SOUTHERN IOWA BY 05Z. STILL SOME UNCERTAINTY AS TO FRONTAL POSITIONS FOR THURSDAY BUT WITH SUCH A DYNAMIC SYSTEM WE SHOULD SEE THUNDERSTORM DEVELOPMENT BY MORNING IN THE FAR SOUTH AND DURING THE AFTERNOON OVER ABOUT THE SOUTHERN HALF OF IOWA. MVFR/LCL IFR COND IS LOW CLOUDS THROUGH 06Z THEN DETERIORATING CONDITIONS OVER A MORE WIDESPREAD AREA AFTER 15Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-WAPELLO -WAYNE. && SHORT TERM/AVIATION...FAB LONG TERM...MS APR 08
Hazardous weather outlook, Apr 9, 2:51 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 251 PM CDT WED APR 9 2008 IAZ038-039-048>050-059>062-071>075-081>086-092>097-101015- GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 251 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CENTRAL IOWA. .DAY ONE...TONIGHT PERIODS OF MODERATE TO HEAVY RAIN AND NON SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE NORTH INTO SOUTHERN IOWA LATE TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR PORTIONS OF THE AREA SOUTHEAST OF DES MOINES. A RIVER FLOOD WARNING IS IN EFFECT FOR THE CHARITON RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN TO LEAD TO OR AGGRAVATE FLOODING ACROSS AREAS SOUTHEAST OF DES MOINES IN AND NEAR THE FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THAT LARGE HAIL WILL BE THE PRIMARY THREAT...BUT THERE IS ALSO THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON AND EVENING. IAZ004>007-015>017-023>028-033>037-047-101015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-BOONE- 251 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND WESTERN PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY AND FRIDAY NIGHT SOUTH OF A FORT DODGE TO MASON CITY LINE....WITH MODERATE ACCUMULATIONS TO THE NORTH OF THAT. NORTH TO NORTHWEST WINDS WILL ALSO GUST IN EXCESS OF 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT REPORTS OF SNOWFALL ARE APPRECIATED. IAZ044>046-057-058-070-101015- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS- 251 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AFTER MIDNIGHT TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY AND FRIDAY NIGHT ALONG WITH WINDS GUSTING BETWEEN 30 AND 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MS APR 08
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:17 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 17 hr |
| Apr 10, 4:24 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Wayne | 51 min |
| Apr 10, 4:49 PM CDT | Tornado Warning | DMX | Clarke, Lucas, Warren | 26 min |
| Apr 10, 4:52 PM CDT | Tornado Warning | DMX | Appanoose, Wayne | 23 min |
| Apr 10, 5:11 PM CDT | Tornado Warning | DMX | Appanoose, Mahaska, Marion, Monroe, Wapello | 34 min |
| Apr 10, 5:25 PM CDT | Tornado Warning | DMX | Mahaska, Marion | 20 min |
| Apr 10, 5:42 PM CDT | Tornado Warning | DMX | Mahaska, Poweshiek | 48 min |
| Apr 10, 6:11 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe | 35 min |
| Apr 10, 6:27 PM CDT | Tornado Warning | DMX | Poweshiek, Tama | 48 min |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.